Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 19, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 9, 2017, 3:56 PM EST. It took effect at Mar 10, 2017, 12:00 AM EST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2017, 3:56 PM EST (20:56 UTC)
- In effect from
- Mar 10, 2017, 12:00 AM EST
- Expired
- Mar 11, 2017, 4:00 PM EST
- In force
- 40 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
891 WHUS73 KIWX 092056 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 PM EST THU MAR 9 2017 LMZ043-046-100500- /O.NEW.KIWX.SC.Y.0019.170310T0500Z-170311T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 PM EST THU MAR 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SATURDAY. * WINDS: NORTHWEST TO NORTH 15 TO 30 KNOTS LATE TONIGHT THROUGH FRIDAY, DIMINISHING TO 10 TO 15 KNOTS SATURDAY MORNING. * WAVES: BUILDING TO 5 TO 10 FEET FRIDAY, THEN SUBSIDING TO 4 FEET OR LESS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
558 WHUS73 KIWX 100233 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 933 PM EST THU MAR 9 2017 LMZ043-046-101045- /O.CON.KIWX.SC.Y.0019.170310T0500Z-170311T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 933 PM EST THU MAR 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. * WINDS: NORTHWEST TO NORTH 15 TO 30 KNOTS LATE TONIGHT THROUGH FRIDAY, DIMINISHING TO 10 TO 15 KNOTS SATURDAY MORNING. * WAVES: BUILDING TO 5 TO 10 FEET FRIDAY, THEN SUBSIDING TO 4 FEET OR LESS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
186 WHUS73 KIWX 100942 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EST FRI MAR 10 2017 LMZ043-046-101745- /O.CON.KIWX.SC.Y.0019.000000T0000Z-170311T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 442 AM EST FRI MAR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. * WINDS: NORTH TO NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY. NORTHWEST 15 TO 25 KNOTS TONIGHT DIMINISHING TO 10 TO 15 KNOTS SATURDAY. * WAVES: 5 TO 8 FEET SUBSIDING TO 3 TO 6 FEET TONIGHT...THEN TO 2 TO 4 FEET SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
371 WHUS73 KIWX 101501 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1001 AM EST FRI MAR 10 2017 LMZ043-046-102315- /O.CON.KIWX.SC.Y.0019.000000T0000Z-170311T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1001 AM EST FRI MAR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. * WINDS: NORTHWEST TO NORTH 15 TO 30 KNOTS TODAY...GRADUALLY DIMINISHING TO 10 TO 15 KNOTS SATURDAY. * WAVES: 5 TO 8 FEET TODAY SUBSIDING TO 4 FEET OR LESS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
189 WHUS73 KIWX 102057 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 PM EST FRI MAR 10 2017 LMZ043-046-110500- /O.CON.KIWX.SC.Y.0019.000000T0000Z-170311T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 357 PM EST FRI MAR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS TONIGHT. NORTHWEST TO NORTH 10 TO 15 KNOTS ON SATURDAY. * WAVES: 3 TO 6 FEET TONIGHT SUBSIDING TO 4 FEET OR LESS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
279 WHUS73 KIWX 110324 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 PM EST FRI MAR 10 2017 LMZ043-046-111130- /O.CON.KIWX.SC.Y.0019.000000T0000Z-170311T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1024 PM EST FRI MAR 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS EASING TO 10 TO 15 KNOTS SATURDAY. * WAVES: 3 TO 6 FEET TONIGHT SUBSIDING TO LESS THAN 4 FEET LATE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
918 WHUS73 KIWX 110925 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 AM EST SAT MAR 11 2017 LMZ043-046-111730- /O.EXT.KIWX.SC.Y.0019.000000T0000Z-170311T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 AM EST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: NORTH WIND 10 TO 20 KNOTS BECOMING NORTHWEST 10 TO 15 KNOTS THIS MORNING. * WAVES: 3 TO 5 FEET TONIGHT SUBSIDING TO 2 TO 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
412 WHUS73 KIWX 111511 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1011 AM EST SAT MAR 11 2017 LMZ043-046-112100- /O.CON.KIWX.SC.Y.0019.000000T0000Z-170311T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1011 AM EST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: NORTHWEST TO NORTH 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO LESS THAN 4 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
452 WHUS73 KIWX 112114 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 414 PM EST SAT MAR 11 2017 LMZ043-046-112215- /O.EXP.KIWX.SC.Y.0019.000000T0000Z-170311T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 414 PM EST SAT MAR 11 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 3:41 PM EST, 15 minutes earlier.
Area forecast discussion, Mar 9, 3:41 PM EST, 15 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 341 PM EST Thu Mar 9 2017 .SYNOPSIS... Issued at 341 PM EST Thu Mar 9 2017 A frontal system will move into the Ohio Valley tonight and bring a chance of light rain that will change to a rain and snow mix to all snow after midnight. Any accumulations should be just a few tenths of an inch, primarily south of Route 24. Lows tonight will be in the lower to middle 20s. Dry and unseasonably cold conditions are expected for the Friday through Sunday period. Highs through the weekend will only reach the middle 20s to lower 30s. && .SHORT TERM...(This Evening through Friday) Issued at 333 PM EST Thu Mar 9 2017 Weak response with returns mostly aloft from extreme northeast IL across northern portions of CWA and eastward through northern Ohio in response to exit region of extreme 140-150 kt upper level jet streak/favorable left exit region. Sub cloud moisture lacking and proving quite formidable with only very light/trace event expected across northern CWA. Of more concern is series of frontal waves/pressure falls over southern MO into middle Ohio Valley. More succinct farther upstream over the Ozarks to continue east-southeast trajectory and sag baroclinic zone a bit farther south as well. Concern is brief/fleeting period of I295K isentropic/system relative upglide and modest moisture tap to provide better chances for light qpf event centered about 02-06 UTC timeframe tonight in southeast CWA/generally south of U.S. 24. Initial jetstreak system may also help to prime northwest Ohio region as the more southerly tracked frontal wave approaches. Regardless anticipate a light rain to mix rain/snow to snow event as max Tw profile collapses through the night. Little more than a few tenths accum possible in far southeast CWA. Otherwise, lowered temps slightly overnight and Friday in wake of frontal wave/sharpening eastern CONUS trof drives deeper/colder airmass southward. Given lack of significant lake/8H thermal differential, building heights aloft and dearth of moisture in cp airmass have squelched blended pops on Friday and into the weekend. && .LONG TERM...(Friday Night through Thursday) Issued at 333 PM EST Thu Mar 9 2017 Continued quite cool temperatures through the weekend with low level thermal trof finally releasing after Sat night. Reluctant to undercut blend starting Sunday with weak thermal advection/lack of snowcover and ever increasing solar angle. Regardless moderating trend will be paused as potent waves across far northern Canada and Pacific Northwest congeal to reassert positive tilted/deepening trof axis upstream Sunday night/Monday. Leeside cyclogenesis culminates into cyclone somewhere near northeast MO midday Monday, that tracks through Ohio Valley Monday night, followed by coastal handoff into early Tuesday. Again southerly suppressed baroclinic zone supports favorable snow thermal profiles for CWA. High chance to likely snow mention late Sunday night/early Monday into early Tuesday timeframe. thermal profiles still appear to favor a light to perhaps moderate event early next week, followed by north to northeast fetch and allow nominal LES pops to follow Tuesday before reassertion of arctic ridge across western Upper Great Lakes with temperatures back down into the teens likely Wednesday morning. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1152 AM EST Thu Mar 9 2017 VFR flight conditions will remain for the entire forecast period. Winds this afternoon will be light out of the NE and will shift this evening to out of the NNW. Light band of precipitation currently over southern Michigan will progress southward over the forecast period. Precipitation should transition to flurries by 02z at both terminals but it is expected to be light and have little effect on flight conditions. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Heidelberger Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 9, 5:12 AM EST, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 512 AM EST Thu Mar 9 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-101015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 512 AM EST Thu Mar 9 2017 /412 AM CST Thu Mar 9 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A return to much colder weather is just ahead from Friday through Monday. Although heavy snow is not expected, lows are forecast to fall into the teens Friday night and Saturday night with highs only in the mid 20s to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-101015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 512 AM EST Thu Mar 9 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Small craft advisory conditions are forecast tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Conditions hazardous for small craft are possible Friday and Friday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Mar 9, 12:13 PM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1213 PM EST THU MAR 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG ROANOKE 40.97N 85.37W
03/08/2017 HUNTINGTON IN PUBLIC
TWO SHEDS BLEW OFF FOUNDATION INTO NEIGHBORS
YARD. APPROX WEIGHT OF EACH WAS 200 LBS.
&&
GHNearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.